Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

High cholesterol levels. Prescribed Welchol. Suffering from GERD. Side effects?

Hi I am a 51 year old woman who has a cholesterol level of 303. My doctor just took me off of Cestor 5mg bc I was experiencing muscle cramps in my lower legs. She recommended I take Welchol. My question to you is as follows Is this new medicine safe to take with a person who suffers from GERD!! I read that it can cause indigestion and constipation (which I also suffer from)! I am VERY sensitive to most medicines. Please help, as my doctor seems to think that Welchol won t be a bother to me. Maybe I should have tried a different statin first, please advise Thank you
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

The side effects are mostly class effects.
Changing to a different statin is not likely to avoid it.

Constipation and bloating are common with the later one, but not a must.
You should give a fair trial, before discarding it.

Fibrates are there too - you can go for them, if you can't tolerate it.

The other alternative is niacin / marked flushing contributes to its great non-compliance.

Your levels are quite high and you will have to take a drug...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 1 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor